Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 15, NWS Lubbock, TX

June 28, 2000Lynn County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 28, 2000, 7:55 PM CDT for Lynn County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 28, 2000, 7:55 PM CDT (00:55 UTC)
Expired
Jun 28, 2000, 10:30 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lynn County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2896 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 290101
FFWLUB
TXC305-290330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
755 PM CDT WED JUN 28 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR LYNN COUNTY

* UNTIL 1030 PM CDT

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TWO HEAVY THUNDERSTORMS OVER LYNN COUNTY PRODUCING HEAVY RAINFALL.
  ONE THUNDERSTORMS WAS LOCATED 5 MILES SOUTHEAST OF NEW HOME. THE
  SECOND THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF ODONNEL.
  BOTH THESE THUNDERSTORMS WERE MOVING TO THE SOUTHEAST AT 10 MPH.
  RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR CAN EXPECTED WITH THESE
  STORMS.

* MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
  CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.


TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT
806-745-4260.

LAT...LON 3337 10159 3298 10158 3299 10204 3338 102057

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:15 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 28, 2:15 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT WED JUN 28 2000

WE CAN EXPECT INCREASING RAIN CHANCES OVER THE SOUTHERN SOUTH PLAINS
AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT AS A WEAK FRONT
CONTINUES TO PUSH SOUTH OUT OF THE PANHANDLE INTO THE SOUTH PLAINS.
THE FRONT SHOULD HELP SLOWLY SHIFT THE AREA OF HEAVIEST RAIN...WHICH
HAS REMAINED OVER THE PANHANDLE THE LAST 48 HOURS...SOUTHWARD INTO
THE SOUTH PLAINS...ROLLING PLAINS...AND POSSIBLY INTO THE NORTHERN
PERMIAN BASIN.  ALSO...UPSLOPE EASTERLY FLOW OVER EASTERN NEW MEXICO
COMBINED WITH DAYTIME HEATING WAS HELPING DEVELOP A LARGE AREA OF
THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON.  THIS AREA WILL
LIKELY DEVELOP INTO AN MCS WHICH MAY MOVE EAST ACROSS THE REGION
TONIGHT.  UPPER LEVEL WINDS ARE WEAK AND GENERALLY OUT OF THE WEST
WHICH WILL RESULT IN SLOW MOVING STORMS...WHICH MAY REPEATEDLY TRACK
OVER THE SAME AREAS...THUS INCREASING THE POTENTIAL FOR LOCALIZED
FLOODING.  WITH ALREADY VERY MOIST SOILS OVER THE AREA...WILL
CONSIDER EXPANDING/SHIFTING THE FLASH FLOOD WATCH SOUTHWARD ACROSS
THE SOUTHERN PARTS OF THE AREA FOR TONIGHT.

FOR THURSDAY...THE FRONT SHOULD BEGIN RETREAT NORTHWARD AND WASH OUT
AS THE SURFACE HIGH PRESSURE SYSTEM LOCATED TO OUR NORTH SHIFTS EAST
ALLOWING STRONGER SOUTHERLY FLOW TO BECOME MORE DOMINANT.  WITH THE
FRONT WEAKENING AND PULLING NORTHWARD...THE LACK OF A FOCUSING
MECHANISM SHOULD CAUSE RAIN CHANCES TO DECREASE THURSDAY AFTERNOON
INTO FRIDAY.

GOING ON INTO THE EXTENDED...THE AVN MODEL IS SHOWING A NEW FRONT
PUSHING INTO THE SOUTHERN PANHANDLE LATE FRIDAY WHILE THE ETA MODEL
DOES NOT SHOW THE NEW FRONT.  EVEN WITHOUT THE FRONT...ABUNDANT
MOISTURE UNDER THE WEAK SUBTROPICAL HIGH SHOULD BE ENOUGH TO
CONTINUE A SLIGHT CHANCE OF MOSTLY AFTERNOON OR EVENING
THUNDERSTORMS THROUGH THE WEEKEND.

FRIONA     061/082/063/090 6533
TULIA      061/082/063/090 6533
CHILDRESS  066/082/069/092 6533
BROWNFIELD 065/082/068/092 7533
LUBBOCK    065/082/068/092 7533
ASPERMONT  068/085/070/095 7533

.LBB...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY ZONES 21>32.
       WILL LIKELgY EXPAND THE WATCH TO INCLUDE ALL ZONES (21>43)
       TONIGHT.

LIPE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:22 AM CDTFlash Flood WarningLUBLynn, Terry, Yoakum5 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.